Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 168, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Sep 2, 2012, 7:00 PM EDT for Isle of Wight County, Southampton County, Surry County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2012, 7:00 PM EDT (23:00 UTC)
- Expired
- Sep 2, 2012, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Isle of Wight County, VA, Southampton County, VA, Surry County, VA
The radar
The Norfolk radar (KAKQ), 12 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:49 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 2, 4:49 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 449 PM EDT SUN SEP 2 2012 .SYNOPSIS... A WEAK COLD FRONT WILL BECOMING STALLED ACROSS THE VIRGINIA NORTH CAROLINA BORDER TONIGHT THROUGH MONDAY. THE FRONT WILL RETURN NORTH AS A WARM FRONT LATE MONDAY AND TUESDAY. REMNANTS OF ISAAC WILL MOVE ALONG THE BOUNDARY DURING THIS PERIOD...BRINGING INCREASED CLOUDS AND A CHANCE OF SHOWERS OR THUNDERSTORMS THROUGH MIDWEEK. && .NEAR TERM /THROUGH MONDAY/... VERY WARM...HUMID AND MODERATELY UNSTABLE AIRMASS PREVAILS OVER THE REGION. SHWRS/TSTMS BLOSSOMING ACROSS WESTERN AND NORTHERN SECTION OF CWA ATTM...AS WEAK SHRTWV TROF TRAVERSES REGION. LAND/WATER INTERFACE ON THE WEST SIDE OF THE CHESAPEAKE BAY ALSO APPEARS TO BE AIDING IN TSTM DVLPMT. TSTMS HAVE THUS FAR BEEN LARGELY DISORGANIZED AND FAIRLY SLOW MOVING...WITH VERY HEAVY RAINFALL...AMOUNTS IN THE 1 TO 3 INCH PER HOUR RANGE...BEING THE PRIMARY THREAT. OVERALL STORM MOVEMENT WILL BE TO THE EAST...WITH A STEADY WEAKENING TREND EXPECTED AFTER 00Z. HOWEVER...WITH AIRMASS REMAINLY VERY MOIST...SCTD/ISOLD SHWR/TSTM ACTIVITY POSSIBLE OVERNIGHT...SPCLY NORTHERN HALF OF CWA. TEMPS OVERNIGHT REMAINING AT OR ABOVE 70. NOT A LOT OF CHANGE ANTICIPATED ON MONDAY...WITH AIRMASS REMAINING VERY MOIST AND MODERATELY UNSTABLE...AND WEAK/NON-DESCRIPT SHRTWVS MOVING ACROSS REGION. SCTD SHWRS/TSTMS WILL AGAIN DVLP...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...WITH GRADUAL DECREASE AFTER 00Z. HIGH TEMPS MONDAY SIMILAR TO TODAY...WITH MID 80S DELMARVA...TO AROUND 90 SRN THIRD. ATTM...HEAVY RAIN THREAT APPEARS TO BE ISOLATED ENOUGH THAT A FLOOD/FLASH FLOOD WATCH IS NOT NEEDED. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... UPR TROF ASSOCIATED WITH THE REMNANTS OF ISAAC FORECAST TO SLOWLY MOVE EWD DURING PERIOD. HAVE GONE LARGELY WITH GFS IN THE MON NIGHT THROUGH WED TIME PERIOD...AS NAM APPEARS TOO FAST...AND GFS IS ALSO MORE CONSISTENT WITH ECMWF. AS A RESULT...RIDGING AHEAD OF TROF WILL DECREASE THE COVERAGE OF SHWRS/TSTMS OVER THE EASTERN HALF OF CWA...WITH EMPHASIS SHIFTING WWD ACROSS PIEDMONT AND BEYOND. EMPHASIS WILL SHIFT SLOWLY EWD TUE NIGHT/WED...WITH MAIN RAINFALL THREAT WILL BE ALONG/W OF I-95 CORRIDOR TUE/TUE NIGHT...THEN ALONG THE I-95 CORRIDOR AND INTO THE LWR MD ERN SHORE ON WED. MAX TEMPS BOTH TUE AND WED MAINLY IN THE MID TO UPR 80S...ALTHOUGH A FEW AREAS ACROSS EXTRM SRN VA/INTERIOR NERN NC COULD REACH 90. LOW TEMPS MON/TUE NIGHT AROUND OR JUST ABOVE 70 ALL AREAS. RAINFALL BY TUE/WED MAY BECOME HEAVIER OVER A WIDER AREA...AND THE FLOODING THREAT MAY INCREASE. THIS WILL NEED TO BE MONITORED BY LATER SHIFTS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A MID/UPPER RIDGE REMAINS OVER THE WESTERN ATLANTIC DURING THE LATER PART OF THIS WEEK. MEANWHILE...A WEAK TROUGH REMAINS OVER THE EAST COAST. A WARM MOIST AIRMASS WILL LINGER OVER THE REGION WEDNESDAY NIGHT AND THURSDAY. THERE WILL BE A POTENTIAL FOR LOCALLY HEAVY RAIN...BUT THE STRONGEST FORCING REMAINS WELL NORTH OF THE REGION. AT THIS POINT CHANCE POPS (NO HIGHER THAN 40 PERCENT) WILL BE MAINTAINED WEDNESDAY NIGHT AND THURSDAY...AND WILL BE CONCENTRATED TO THE AFTERNOON/EVENING HOURS. GENERAL AGREEMENT REMAINS WITH RESPECT TO A SURFACE BOUNDARY DROPPING THROUGH THE REGION THURSDAY NIGHT FOLLOWED BY SOMEWHAT DRIER AIR ARRIVING FOR FRIDAY. THE NEXT TROUGH APPROACHES FROM THE WEST NEXT WEEKEND. HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE UPPER 80S TO AROUND 90 THURSDAY...BEFORE DROPPING BACK INTO THE MID TO UPPER 80S FRIDAY INTO THE WEEKEND. LOW TEMPERATURES SHOULD BE IN THE UPPER 60S TO LOW 70S WEDNESDAY AND THURSDAY NIGHT...FOLLOWED BY MID TO UPPER 60S INTO THE WEEKEND. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA AND WILL BE POSSIBLE AT ALL TAF SITES TODAY THROUGH THIS EVENING. HEAVY RAINFALL WILL CAUSE VIS/CIGS TO LOWER QUICKLY UNDER STRONGER STORM CORES. THUNDERSTORMS SHOULD COME TO AN END LATE SUNDAY EVENING BUT LIGHT SHOWERS MAY LINGER THROUGH THE OVERNIGHT HOURS. FOG MAY BECOME AN ISSUE AFTER THE RAINS END LATE SUNDAY NIGHT DUE TO CALM WINDS WITHIN A VERY MOIST ATMOSPHERE. AN UNSETTLED WX PATTERN WILL CONTINUE SHOWER AND THUNDERSTORM CHANCES THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. PERIODS OF LOWERED VIS/CIGS FROM HEAVY RAIN ARE EXPECTED AT TIMES...AND PATCHY FOG/STRATUS COULD BE AN ISSUE DURING THE EARLY MORNING HOURS AROUND SUNRISE. && .MARINE... A STATIONARY FRONT LINGERS ACROSS THE NORTHERN MID ATLANTIC THROUGH TONIGHT AND DISSIPATES MONDAY. THE WIND SHOULD REMAIN SE (AOB 15KT) MONDAY AHEAD OF ANOTHER WEAK BOUNDARY LIFTING N THROUGH THE REGION. OTHERWISE...LOW PRESSURE SLOWLY LIFTS NE THROUGH MIDWEEK AS HIGH PRESSURE PREVAILS OFF THE COAST RESULTING IN PERSISTENT S-SW FLOW WITH SPEEDS GENERALLY AOB 15KT. THE WIND POTENTIALLY COULD REACH 15-20KT TUESDAY AFTERNOON INTO TUESDAY NIGHT AS THE SURFACE PRESSURE GRADIENT TIGHTENS ALONG THE MID ATLANTIC COAST. WAVEWATCH CONTINUES TO BRING LONG PERIOD SWELL (ASSOCIATED WITH LESLIE) TOWARD THE MID ATLANTIC COAST. THIS IS BASED ON THE WIND FIELD FROM THE GFS. HOWEVER...THE LATEST NHC FORECAST DOES NOT FOLLOW THE GFS INTENSITY...SO SEAS WILL CONTINUE TO BE CAPPED AT 4FT. LONG PERIOD SWELL COULD RESULT IN AN INCREASED RIP CURRENT THREAT TOWARD THE MIDDLE AND END OF THIS WEEK. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MAM/WRS NEAR TERM...WRS SHORT TERM...WRS LONG TERM...AJZ AVIATION...BMD/DAP MARINE...AJZ
Hazardous weather outlook, Sep 2, 5:00 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 500 PM EDT SUN SEP 2 2012 NCZ013>017-030>032-VAZ093>097-032100- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE- 500 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. MINOR FLOODING IS POSSIBLE IN AREAS AFFECTED BY SHOWERS AND THUNDERSTORMS FOR MORE THAN AN HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING...WITH HEAVY RAINFALL THE GREATEST THREAT. THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098-100-032100- OUTER BANKS CURRITUCK-VIRGINIA BEACH-NORTHAMPTON VA- 500 PM EDT SUN SEP 2 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. MINOR FLOODING IS POSSIBLE IN AREAS AFFECTED BY SHOWERS AND THUNDERSTORMS FOR MORE THAN AN HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING...WITH HEAVY RAINFALL THE GREATEST THREAT. THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-032100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 500 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN MONDAY...MAINLY DURING THE AFTERNOON AND EVENING. HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF ISAAC WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-NCZ012-VAZ048-049-060>092-032100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- 500 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST THROUGH THIS EVENING. MINOR FLOODING IS POSSIBLE IN AREAS AFFECTED BY SHOWERS AND THUNDERSTORMS FOR MORE THAN AN HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION MONDAY THROUGH WEDNESDAY ALONG A STALLED FRONTAL BOUNDARY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING. THE GREATEST THREAT FOR WIDESPREAD HEAVY RAINFALL WILL BE WEST OF INTERSTATE 95 ON TUESDAY...AND ALONG AND EAST OF INTERSTATE 95 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-032100- MARYLAND BEACHES-ACCOMACK- 500 PM EDT SUN SEP 2 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST THROUGH THIS EVENING. MINOR FLOODING IS POSSIBLE IN AREAS AFFECTED BY SHOWERS AND THUNDERSTORMS FOR MORE THAN AN HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION MONDAY THROUGH WEDNESDAY ALONG A STALLED FRONTAL BOUNDARY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING. THE GREATEST THREAT FOR WIDESPREAD HEAVY RAINFALL WILL BE WEST OF INTERSTATE 95 ON TUESDAY...AND ALONG AND EAST OF INTERSTATE 95 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 5:44 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT SUN SEP 2 2012
NCZ012-013-030-VAZ087-092-022245-
BERTIE-GREENSVILLE-HERTFORD-NORTHAMPTON-SOUTHAMPTON-
544 PM EDT SUN SEP 2 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
NORTHAMPTON...BERTIE...HERTFORD...GREENSVILLE AND SOUTHAMPTON
COUNTIES THROUGH 645 PM EDT...
AT 543 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN ALONG A LINE EXTENDING FROM SEABOARD TO
KELFORD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF DAHLIA
TO 6 MILES SOUTHWEST OF AULANDER...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...EAGLETOWN...
CREEKSVILLE...GEORGE...BRYANTS CORNER...GALATIA...CONNARITSA.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3603 7721 3610 7725 3611 7724 3611 7725
3615 7727 3616 7729 3655 7755 3675 7728
3622 7692
ZIMMERMANLocal storm report, Sep 2, 5:58 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 1 ESE RICHMOND 37.55N 77.44W
09/02/2012 CITY OF RICHMOND VA LAW ENFORCEMENT
HIGH WATER ON I 95 NEAR EXIT 76B... TRAFFIC STOPPED
&&
EVENT NUMBER AKQ1200726
JEFLocal storm report, Sep 2, 6:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
614 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLOOD 1 SSW BEECHWOOD MANOR 37.28N 77.21W
09/02/2012 PRINCE GEORGE VA TRAINED SPOTTER
ROUTE 10 BETWEEN GARYSVILLE AND HOPEWELL HEAVY PONDING
OF WATER
&&
EVENT NUMBER AKQ1200727
JEFSpecial weather statement, Sep 2, 6:19 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
619 PM EDT SUN SEP 2 2012
VAZ096-097-022315-
CHESAPEAKE-SUFFOLK-
619 PM EDT SUN SEP 2 2012
...A THUNDERSTORM WITH HEAVY RAIN WILL MOVE ACROSS THE CITY OF
CHESAPEAKE AND CITY OF SUFFOLK THROUGH 715 PM EDT...
AT 618 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY
RAIN OVER BOWERS HILL...OR ABOUT 7 MILES SOUTHWEST OF
CHURCHLAND...MOVING NORTHWEST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MAGNOLIA...WILROY...
DRIVER...KINGS FORK...HOBSON...CRITTENDEN.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3679 7668 3690 7656 3691 7653 3690 7652
3692 7649 3684 7638 3681 7640 3678 7637
3679 7633 3675 7627 3661 7639
ZIMMERMANSpecial weather statement, Sep 2, 6:24 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 624 PM EDT SUN SEP 2 2012 VAZ081-082-088-089-092-022330- CHARLES CITY-PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX- 624 PM EDT SUN SEP 2 2012 ...THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS EXTREME SOUTHERN CHARLES CITY...EXTREME EASTERN PRINCE GEORGE...WESTERN SURRY...EASTERN SUSSEX AND CENTRAL SOUTHAMPTON COUNTIES THROUGH 730 PM EDT... AT 623 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM GARYSVILLE TO BOYKINS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CHARLES CITY TO BOYKINS...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HEAVY RAINFALL AND MINOR FLOODING. AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3728 7693 3655 7700 3655 7722 3728 7717 ALBRIGHT
Special weather statement, Sep 2, 6:49 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 649 PM EDT SUN SEP 2 2012 VAZ088-089-092-093-022345- ISLE OF WIGHT-SOUTHAMPTON-SURRY-SUSSEX- 649 PM EDT SUN SEP 2 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ISLE OF WIGHT...SURRY... SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 745 PM EDT... AT 650 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARSLEY TO VICKSVILLE...OR ALONG A LINE EXTENDING FROM WAVERLY TO 8 MILES NORTHEAST OF COURTLAND...MOVING EAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WAKEFIELD...BOOTH FORK...DENDRON...IVOR...ELLIS FORK...ELBERON. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3714 7680 3676 7676 3679 7706 3710 7709 ALBRIGHT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:04 AM EDT | Special Marine Warning | AKQ | 86 min | |
| Sep 2, 4:46 AM EDT | Special Weather Statement | AKQ | Hanover | 44 min |
| Sep 2, 12:57 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 63 min |
| Sep 2, 1:21 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 54 min |
| Sep 2, 2:19 PM EDT | Special Weather Statement | AKQ | Northumberland | 56 min |
| Sep 2, 2:50 PM EDT | Special Weather Statement | AKQ | Middlesex | 55 min |
| Sep 2, 3:00 PM EDT | Special Weather Statement | AKQ | Amelia, Prince Edward | 60 min |
| Sep 2, 3:01 PM EDT | Special Weather Statement | AKQ | City of Richmond | 59 min |
| Sep 2, 3:18 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 42 min |
| Sep 2, 3:22 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Dinwiddie, Lunenburg, Nottoway, Prince Edward | 3 hr |
| Sep 2, 3:23 PM EDT | Special Weather Statement | AKQ | Goochland | 52 min |
| Sep 2, 3:32 PM EDT | Special Weather Statement | AKQ | Middlesex | 58 min |
| Sep 2, 4:03 PM EDT | Special Weather Statement | AKQ | City of Newport News | 57 min |
| Sep 2, 4:07 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Henrico, City of Colonial Heights, City of Hopewell | 53 min |
| Sep 2, 4:33 PM EDT | Special Weather Statement | AKQ | City of Richmond | 57 min |
| Sep 2, 4:54 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Nottoway, City of Emporia | 66 min |
| Sep 2, 4:58 PM EDT | Areal Flood Advisory | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Goochland, Hanover and 7 more | 2 hr |
| Sep 2, 4:58 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 62 min |
| Sep 2, 5:15 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Dinwiddie, Greensville, Nottoway, Sussex, City of Emporia | 105 min |
| Sep 2, 5:21 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 39 min |
| Sep 2, 5:32 PM EDT | Special Weather Statement | AKQ | Prince George, Surry, City of Petersburg | 58 min |
| Sep 2, 5:52 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Petersburg | 2 hr |
| Sep 2, 6:02 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 118 min |
| Sep 2, 6:19 PM EDT | Special Weather Statement | AKQ | City of Portsmouth | 56 min |
| Sep 2, 6:24 PM EDT | Special Weather Statement | AKQ | Southampton | 66 min |
| Sep 2, 6:49 PM EDT | Special Weather Statement | AKQ | Surry | 56 min |
| Sep 2, 7:07 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Suffolk | 113 min |
| Sep 2, 7:22 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Sep 2, 7:39 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Hampton and 4 more | 111 min |
| Sep 2, 7:40 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Poquoson | 65 min |
| Sep 2, 7:43 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Sep 2, 5:44 PM EDT | Special Weather Statement | AKQ | Northampton | 61 min |
| Sep 1, 10:31 PM EDT | Special Weather Statement | AKQ | Dorchester | 74 min |
| Sep 1, 11:19 PM EDT | Special Weather Statement | AKQ | Dorchester | 41 min |
| Sep 1, 11:48 PM EDT | Special Weather Statement | AKQ | Dorchester | 27 min |
| Sep 2, 12:12 AM EDT | Special Weather Statement | AKQ | Wicomico | 48 min |
| Sep 2, 1:01 AM EDT | Special Weather Statement | AKQ | Worcester | 59 min |
| Sep 2, 2:51 PM EDT | Special Weather Statement | AKQ | Dorchester | 54 min |
| Sep 2, 3:10 PM EDT | Special Weather Statement | AKQ | Dorchester, Somerset, Wicomico | 50 min |
| Sep 2, 3:39 PM EDT | Areal Flood Advisory | AKQ | Dorchester, Wicomico | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.